Posted by Determined on January 13, 2009, at 21:09:26
First of all I would like to say how much I have learned from reading all the posts on this site. I also no longer feel alone in my quest to get off of this drug. I have been taking Remeron for about 18 months (15 mg) for anxiety. I was in a very high stress job and my husband had quit his job and was not working for several months when I was in my car one day and had to call 911. I thought I was having a heart attack. It turned out to be a severe panic attack. I had already been suffering from anxiety for several years and had been on many different drugs at one time or another. Upon arriving at the ER that day, they sent the crisis nurse to see me and after hearing what all was going on in my life she looked at me and said. "Honey you are going to need to see a shrink." I work in health care myself so I thought her choice of words was rather interesting (and wrong). But I realized that if I was going to be able to function she was right. So I went and that is how I ended up on Remeron.
I am usually the person that researches everything about a drug before I decide if I am going to take it. At the time though I just wanted the panic attacks to stop so I started the 15 mg of Remeron and it worked. It also caused me to gain 40 lbs in the 18 months I have been taking it. As I have read in many of your posts, I too have attempted to stop this drug at least 2 times without success. Only to return to it again and then get depressed because I didn't stick it out. At first I tried to get off too quickly. I took a 7.5 mg dose for a week and then quit cold turkey. That was definately the WRONG thing to do. I ended up off work, doctor's orders, for two weeks. I could not function to do anything. My poor husband, I honestly don't know how he made it through it. I eventually had to take the Remeron again just to be able to go back to work and take care of my kids again. I have tried at least one other time to wean only to start again because I am afraid of having the same terrible experience I had before. But I am trying again. Have been on 7.5 mg. for 2 weeks and plan to say here for awhile. Withdrawal sucks though....chills, muscle aches, some anxiety (but not like before), headache, and not sleeping as well. Using Xanax as needed for the anxiety. I am encouraged by those of you who have made it and am determined to get off this drug eventually. I do believe that tapering slowly is the key. Thank you to all you who have posted on this site. I hope that we can support each other!